Jump to content

Photo

Bad headaches with Metformin

- - - - -

  • Please log in to reply
5 replies to this topic

#1
leonardolmjc

leonardolmjc

    Junior Member

  • New Members
  • Pip
  • 1 posts
I have been recently diagnosed with diabetes and started on Metformin HCL 500 mg 2x day... and have been getting migraines 2-3 times a day. I dropped down to 1x day for a week, as per my md. and they got better, but back up to 2x day and they are terrible. Dr. says not related to meds, but I ran out and missed one full day of pills, and no headaches, first time in a month!
Anyone else have headaches with this?

#2
kgm0612

kgm0612

    Senior Member

  • Seniors
  • 7,672 posts
I'm a pumper and also take Metformin. I suffered from severe Migraines years prior to being dx'd with diabetes.

How's your BS running? I contributed the migraines to high blood sugars and once I was able to get them under control, the migraines came less frequently.

Karen

#3
GeishaGirl

GeishaGirl

    Senior Member

  • Seniors
  • 762 posts
Are you having gastro issues with Met? Some people find that the are constantly "on the go" if you know what I mean -- and that's VERY dehydrating. And, as Karen said, high BGs can do that too.

And, anyway, one of the listed side effects of Metformin is "headaches" on virtually every page I checked on it. It's a rarer one (5.7%) but its still there. Maybe ask to switch to the extended-release pill?
Amanda
misDX type 2 8/2007, reDX type 1 8/2008

[SIZE="2"]
Pumping since 11/2008, Purple Minimed 722 named Barney

Other Meds:
Metformin 1000mg 2x/day
Fomotine 2x/day

Latest a1c: 7.6 (ugh)

#4
MCS

MCS

    Senior Member

  • Seniors
  • 4,637 posts
I have gotten an odd tension like headache on the sides of head every morning with met that lasts till noon. I have been taking Ibuprofen at times but try and limit myself.
---------------------------------
Asprin 2-6 325mg per day
Amino Acids, Vitamins Bx, C, D, E
Hi-Maize 260, Ground and Whole Flax Seed
COQ10, Magnesium, Zinc, Fish Oil, Lisinopril
A1C estimate of 10-12 at dxed 5.6, 4.8, 4.6
Everyone has something to offer, you just have to listen

#5
slwood321

slwood321

    Member

  • Members
  • 225 posts
I got a lot of migraines before diagnosis and for the first month. Originally they were related to my high blood sugar levels and then they continued as my numbers dropped and I was feeling false "hypo". I actually have one right now, the first in three months, but my numbers aren't high today.

It's very possible that it's just your body adjusting to the lower numbers. Metformin stays in your body more than a day, so missing one day shouldn't have affected your headaches that much, but it is a drug, so who knows exactly how your body works.

Good luck with solving the mystery.

#6
Barberian

Barberian

    Senior Member

  • Seniors
  • 583 posts
If you are drasticly lowering your BS lvls from pre-diagnosis, it may be just your body getting used to a new "normal". When I started taking my D seriously and my BS lvl's went from the mid 300's down close to normal I went through about 2 weeks of my body really freaking out playing h'ell on my moods etc.
Type 2 - Diagnosed 1998, A1c 9.3 Sept 2
Glipizide 5mg x 2 twice daily, Metphormin 1000mg twice daily,Gabapentin 400mg x3 3times daily
Valsartan 320mg daily, Amlodipine Besylate 10mg daily, Hydroxyzine Pamoate 50mg every 6hrs
Asprin 81 daily, Tramadol 50mg x2 three times daily, Ibuprofn 800mg 3 times daily
Nefazodone 200mg x2 nightly, Lantus 40 units nightly
Status: Regaining control :o

Posted Image





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users